MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T8 FOR RATCHETING HANDLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T8 FOR RATCHETING HANDLE
Model Number 03.110.022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The stardrive screwdriver shaft t8 for ratcheting handle (p/n: 03.110.022, lot # h867445) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was twisted and worn.The twisted/worn condition of the distal tip is consistent as an end of life indicator for the device.No other issues were identified during an inspection.The received condition is not consistent with the complaint condition thus the overall complaint was not confirmed.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A cursory inspection of the complaint file for the device that was found damaged does not point to a manufacturing issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, the tip of stardrive screwdriver shaft for ratcheting handle was broken off.The issue was noticed upon inspection.There was no patient involvement.This report is for one (1) stardrive screwdriver shaft t8 for ratcheting handle this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the stardrive screwdriver shaft t8 for ratcheting handle (p/n: 03.110.022, lot # h867445) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was twisted and worn.The twisted/worn condition of the distal tip is consistent as an end of life indicator for the device.The lot number was identified to be etched incorrectly.The received condition is not consistent with the complaint condition thus the overall complaint was not confirmed.Investigation conclusion: it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.This complaint is not confirmed.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot manufacturing location: supplier - (b)(4), packaged and released by: monument.Manufacturing date: 18-sep-2018.Part number: 03.110m022, stardrive screwdriver shaft t8 for ratcheting handle.Lot number: h867445 (non-sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T8 FOR RATCHETING HANDLE
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9823498
Report Number2939274-2020-01239
Device Sequence Number19600131
Product Code HXX
UDI-Device Identifier10886982071934
UDI-Public(01)10886982071934
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.110.022
Device Catalogue Number03.110.022
Device Lot NumberH867445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1